Hello Marjii and welcome.
I feel he would benefit from talking to somebody (or perhaps you could talk to the nurses on this site on his behalf)
They are very good and may offer pointers.
I do know that some drugs (not necessarily cancer drugs) can have the effects you describe.
I had to take some last year that completely stuffed my brain with cotton wool. I would ask my husband the time and although I heard the answer I couldn't remember it and would have to ask again. Or what time will we be going out and then a quarter of an hour later I'd have to say "I know I asked this but what when did you say we were going". I could do that for several hours because the info just did not go in.
He was quite patient, well to start with anyway !!, but it easy for another person to get fed up with it but I do know that it can be very distressing to actually become like that. The drug was worse than the peripheral pain I had been getting so I gave them up and put up with the rest.
Your husband can't do that so he needs to ask for help in coping with it.
I'm sure that the men on here who have experienced what yours is going through will be along at some stage, but I would also make a note of the nurses number (top of the page I think) and give them a ring tomorrow.
We can't control the winds - but we can adjust our sails
I've no quarrel with anything Sandra has said - but I'd go one step further.
See your GP.
It is almost certainly the hormones at the back of this, but it would be wise - and set your minds at rest - to consider the big picture. Your GP, with all the notes and history - PCa and other - is best placed to reassure you.
-- Andrew --
"I intend to live forever, or die trying" - Groucho Marx
I'm sure that depression is a frequent companion on this journey for everyone involved but I know from experience that an existing mental health problem can be the straw that breaks the camel's back. I agree with Andrew that your husband needs an holistic big picture approach otherwise side effects from one lot of drugs can intensify those from another lot and you end up in a downward spiral of hopelessness. Not great for either of you!
If your GP is good then please do persuade your husband to go along for a full review of everything he's taking (including over the counter stuff). If not, then ask to be connected up with a hospice team for the same purpose. After months of increasing depression and 'what's the point' responses from my OH, I managed to persuade him to go for a consultation with the hospice doctor. She took an hour and a half to go through every aspect of his treatment, symptoms, his diet and what he wanted out of life (i.e. to be more or less pain free, not feeling constantly sick, able to work, socialise and exercise). New drugs were suggested, old ones stopped and a really clear, systematic 'test and check back' approach taken to the new regime. Left him feeling in control and hopeful for the first time in ages. The overall effect has been really significant although we are still tweaking some aspects and, given his diagnosis and long-term depression, things will never be perfect. But the difference in him over the past two weeks has been massive. He's getting back to his old self and his old life.
Do hope you have a similar good experience.
Thanked 1 time
PS meant to say - my OH's anxiety had reached frightening levels before we saw the hospice consultant, with frequent panic attacks, dissociation, lack of concentration and memory loss. Plus increased nausea and a general sense of hopelessness. So this last two weeks feels like a small miracle!
Marjii, does your OH have bone mets?
As already said, it is importsnt to check with the GP and I would also discuss it with the oncologist - when is his next appointment? If that is a while away, perhaps a call to the nurse specialist is in order. It could be down to the oestrogen but it could also be caused by other things (PCa related and not PCa related) so important to get it checked out.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard